Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Cleveland, OH

June 19, 2007Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2007, 3:38 PM EDT for Summit County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 3:38 PM EDT (19:38 UTC)
Expired
Jun 19, 2007, 4:25 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Summit County, OH

The radar

The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 191938
SVRCLE
OHC153-192045-
/O.NEW.KCLE.SV.W.0137.070619T1938Z-070619T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 445 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HUDSON...OR ABOUT 12 MILES NORTH OF AKRON...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  REMINDERVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4128 8161 4101 8167 4102 8138 4134 8138

$$

REL
1 follow-up statement
000 
WWUS51 KCLE 192025
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
424 PM EDT TUE JUN 19 2007

OHC153-192034-
/O.CAN.KCLE.SV.W.0137.000000T0000Z-070619T2045Z/
SUMMIT OH-
424 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY IS CANCELLED...

LAT...LON 4128 8161 4101 8167 4102 8138 4134 8138

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:48 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 19, 2:48 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
248 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS
EVENING.  HIGH PRESSURE WILL BUILD OVER THE REGION ON WEDNESDAY.  A
WEAK BACK DOOR COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN
OHIO AND NORTHWESTERN PENNSYLVANIA ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO REMOVE AFTERNOON WORDING.
THE COLD FRONT IS MAKING GOOD PROGRESS THROUGH THE FORECAST AREA.
SEVERE THUNDERSTORM WATCH WILL CONTINUE FOR MOST COUNTIES ALONG AND
EAST OF I-71.  THUNDERSTORMS LIKELY THROUGH THE EARLY PART OF THE
EVENING THROUGH THE EASTERN PART OF WARNING AREA.  THUNDERSTORMS
SHOULD BE THROUGH MOST OF THE FORECAST AREA BY 7PM.  I WILL MENTION
A LEFT OVER WEATHER GROUP FOR THIS EVENING BUT BRING A RAPID
DECREASE IN PCPN AFTER 7PM.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THE PRIMARY FOCUS FOR THE SHORT TERM WILL BE THE BACK DOOR COLD
FRONT ON THURSDAY AND THE DEVELOPMEMT OF A SURFACE LOW ON THE FRONT
FRIDAY.  THE MODELS ARE IN GOOD AGREEMENT WITH THE MOVEMENT OF A
WEAK COLD FRONT THURSDAY ACROSS THE COUNTY WARNING AREA.  THE FRONT
WILL BECOME STATIONARY OVER CENTRAL/SOUTHERN OHIO THURSDAY EVENING.
THE AMOUNT OF PCPN GENERATED BY THIS FRONT WILL BE LITTLE TO NONE.
THE SYSTEM LACKS DYNAMICS AND IS MOISTURE STARVED.  THE CURRENT
FORECAST HAS SLIGHT CHC SHOWERS IN THE AFTERNOON THURSDAY.  FOR
CONSISTENCY PURPOSES I WILL LEAVE THE PCPN IN THE FORECAST BUT I AM
NOT OPTIMISTIC WITH THE PCPN.  ON FRIDAY THE MODELS DIVERGE.  THE
ETA IS VERY QUICK WITH THE DEVELOPMENT OF A SURFACE LOW OVER THE
UPPER MISSISSIPPI VALLEY MOVING IT EASTWARD INTO WESTERN OHIO DURING
THE DAY FRIDAY.  THE GFS IS SLOWER WITH THE SURFACE SYSTEM THAN THE
NAM BUT FASTER THAN THE GFS WAS ON THE 00Z RUN.  AFTER LOOKING AT
THE TIMING FROM THE 00Z GFS AND ECMWF...I BELIEVE THE NAM TO BE A
BIT FAST ON FRIDAY.  WITH THAT BEING SAID...I DO NOT WANT TO
COMPLETELY IGNORE IT SINCE THE TREND OF THE GFS IS TO SPEED UP.  I
WILL INTRODUCE A SLGT CHC PCPN FOR NW OH ON FRIDAY AND PCPN MOST
LOCATIONS A SOME POINT FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...

NO MAJOR SHIFTS IN THE LONG TERM TRENDS.  MODELS IN FAIR AGREEMENT
WITH A COLD FRONT AND WEAK SURFACE LOW OVER THE OHIO VALLEY ON
SATURDAY. THE ECMWF IS STRONGER WITH BOTH THE UPPER LEVEL WAVE AND
THE SURFACE LOW.  HOWEVER...THE TIMING OF THE ECMWF AND GFS ARE IN
GOOD AGREEMENT WITH THE FRONTAL PASSAGE 12Z-18Z ON SATURDAY.  I WILL
INCREASE CURRENT POPS ON SATURDAY FROM SLGT CHC TO SCATTERED.  THE
NEXT SYSTEM OF CONCERN WILL BE TUESDAY.  MODELS DEVELOP A SURFACE
LOW OVER THE PLAINS ON MONDAY.  THE ECMWF IS VERY AGGRESSIVE WITH
THE LOW AND DEVELOPS A 984 SURFACE LOW OVER CANADA BY 12Z TUES.  THE
ECMWF ALSO SWEEPS A COLD FRONT THROUGH THE FORECAST AREA ON TUES.
THE GFS IS MUCH WEAKER AND SLOWER WITH THIS SYSTEM.  THE GFS HAS A
1004MB LOW AT THE SAME TIME PERIOD WITH THE COLD FRONT OVER THE
UPPER LAKES.  THIS IS A SIGNIFICANT DIFFERENCE IN MODELS.  THE GFS
LOOKS A LITTLE MORE REALISTIC IN THE SCENARIO.  I WILL LEAN TOWARD
THE GFS SOLUTION FOR TUESDAY BUT A THERE IS A LARGE DEGREE OF
UNCERTAINITY.
&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CDFNT MOVG E ACRS OHIO THIS AFTN WILL RESULT IN SHOWERS AND
TSTMS. BEHIND THE COLD FRONT MUCH DRIER AIR MASS IS LOCATED.
DUE TO THE INCREASED TSTMS ACTIVITY...I WILL PROBABLY PUT
IN TSTMS AT MOST TAF SITES. HIGH PRESSURE BUILDS INTO
THE FORECAST AREA ON WEDNESDAY RESULTING IN VFR WEATHER
CONDITIONS.

HI PRES DOMINATES MOST OF THE EXTENDED PD WEDNESDAY THRU SAT AND
SHUD RESULT IN VFR CONDS. MODELS SHOW PSBL WK LOW PRES SYS MOVG
THRU LATE FRI NITE OR SAT WHICH WOULD BRING A CHANCE OF SHOWERS
AND TSTMS.

&&

.MARINE...
COLD FRONT JUST INTO THE WESTERN BASIN OF LAKE ERIE WILL MOVE EAST
OF THE LAKE TONIGHT.  AS FRONT MOVES EAST OF LAKE TONIGHT WINDS WILL
TURN NORTHWEST AND REACH BORDERLINE SMALL CRAFT ADVISORY CRITERIA.
WINDS WILL DIE DOWN QUICKLY TOMORROW MORNING AS HIGH PRESSURE
QUICKLY BUILDS IN FROM THE WEST. MODELS STILL DIFFER ON LOW PRESSURE
SYSTEM MOVING THRU LAKE ERIE AREA FRI THRU SAT SO LOW CONFIDENCE ON
WNDS THEN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ142>149.

&&

SYNOPSIS...GARNET
NEAR TERM...GARNET
SHORT TERM...GARNET
LONG TERM...GARNET
AVIATION...BC
MARINE...DJB
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
514 AM EDT TUE JUN 19 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-200915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
514 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF
INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

KOSARIK

In the hours before

Local storm report, Jun 19, 3:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     MEADVILLE               41.65N 80.15W
06/19/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE BETWEEN
            COCHRANTON...MEADVILLE...AND SPARTANSBURG.

0253 PM     TSTM WND DMG     MENTOR                  41.69N 81.33W
06/19/2007                   LAKE               OH   NWS EMPLOYEE

            TWO LARGE TREES DOWN.

&&

ASTIFAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:30 AM EDTMarine Weather StatementCLE60 min
Jun 19, 12:08 PM EDTSevere Thunderstorm WarningCLEMedina52 min
Jun 19, 12:09 PM EDTSpecial Marine WarningCLE66 min
Jun 19, 12:25 PM EDTSevere Thunderstorm WarningCLEHancock, Wood51 min
Jun 19, 12:30 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min
Jun 19, 12:43 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningCLEErie, Huron53 min
Jun 19, 1:32 PM EDTSpecial Marine WarningCLE118 min
Jun 19, 1:43 PM EDTSevere Thunderstorm WarningCLELorain62 min
Jun 19, 2:11 PM EDTSevere Thunderstorm WarningCLECuyahoga64 min
Jun 19, 2:40 PM EDTSpecial Marine WarningCLE65 min
Jun 19, 2:40 PM EDTSevere Thunderstorm WarningCLELake65 min
Jun 19, 2:49 PM EDTSevere Thunderstorm WarningCLEMedina56 min
Jun 19, 2:53 PM EDTSevere Thunderstorm WarningCLEAshland50 min
Jun 19, 3:07 PM EDTSevere Thunderstorm WarningCLEWayne53 min
Jun 19, 3:11 PM EDTSevere Thunderstorm WarningCLEAshtabula67 min
Jun 19, 3:12 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake62 min
Jun 19, 3:19 PM EDTSevere Thunderstorm WarningCLESummit26 min
Jun 19, 3:41 PM EDTSevere Thunderstorm WarningCLEPortage56 min
Jun 19, 4:00 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 19, 4:07 PM EDTSevere Thunderstorm WarningCLETrumbull68 min
Jun 19, 4:20 PM EDTSevere Thunderstorm WarningCLEMahoning55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.